Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS Lubbock, TX

June 19, 2000Hockley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2000, 10:53 PM CDT for Hockley County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 10:53 PM CDT (03:53 UTC)
Expired
Jun 19, 2000, 11:30 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hockley County, TX

The radar

The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 11:00 PM CDTHail 0.88Sundown, TXLarge hail destroyed hundreds of acres of cotton crops across the southern portion of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS54 KLUB 200354
SVRLBB
TXC219-200430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1053 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOCKLEY COUNTY

* UNTIL 1130 PM CDT

* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WHITHARRAL TO SUNDOWN...MOVING   
  EAST AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WIND IN EXCESS 
  OF 60 MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LEVELLAND
  SMYER
  WHITHARRAL
  ROUNDUP

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3339 10254 3340 10209 3377 10210 3379 10238

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:12 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 19, 10:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1012 PM CDT MON JUN 19 2000

SHRA/TSRA CONT TO DEVELOP THIS EVENING ACROSS THE WRN PORTIONS OF
THE AREA. 00Z MAF/AMA SOUNDINGS STILL UNSTABLE WITH PWS WELL ABOVE
AN INCH. LCL HVY RAINS WILL BE POSSIBLE WITH MINOR AREAS OF FLOODING
POSSIBLE BUT NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. THANKFULLY
STORMS ARE PROGRESSIVE. ALREADY HAD A REPORT OF 42 MPH WIND GUST AT
TX DOT MESONET SITE IN MORTON SO A FEW ISO SVR STORMS NOT OUT OF THE
QUESTION. EXPECT WIND TO BE MAIN PROBLEM AS HAIL THREAT LOOKS
MINIMAL GIVEN WBZ HEIGHTS WELL ABOVE 13 KFT.

OUTFLOW BNDRY SHOWING UP NICELY ON KLBB 88-D AND MAY SERVE TO
INITIATE ADDITIONAL ACTIVITY. WILL UPDATE THE ZFP TO BUMP POPS UP A
BIT. NEW ZFP WILL BE ISSUED SHORTLY.

.LBB...NONE.

TAYLOR

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.